Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: too much "gaz"
Oct 15, 2008

Just a couple of ideas/ suggestions to the guy with the gas problem. When I started on Viread (when it first came out -- like within weeks of marketing).. I had a tremendous increase in GI gas. (I have "gut" problems any way. --irratable bowel, etc., and a lot of antivirals have caused so many GI problems that I have had to stop those particular meds.) I remember being at an HIV "seminar" at IU in Indianapolis at that time. ( open to patients) There was a drug rep there from Gilead. I asked about the gas problem. He had heard of a couple other cases at that time. I don't know if any post marketing studies show this as a side effect.

Also... I had added problems from gallbladder disfunction a few years ago. Developed severe "D" even before surgery. (started on chloystyramine), and my family doctor also had me stop dairy and switch to soy milk. I avoided all dairy as much as I could, but eliminated milk entirely, and have used soy milk ever since. THAT helped a lot of the gas and D. Silk Soy brand even makes a "soy yogurt" with active cultures. ( and and ice cream) I recommend the soy products over dairy for any one with GI problems esp "Big D" and gas. Also MUCH better ( I think) than whey protein powder for any one with GI problems. ( I used soy powder from General GNC when I had lost so much weight.. NO GAS, NO "D".. and excellent source of protein.-- Made shakes with it and some fruit and water / soy milk ! mmmmm Good smoothies ! --- A LOT better than Ensure on the sensitive gut... in my opinion.--Ensure has milk protein and a lot of corn syrup. ) Just a couple of tips from a "pozzie of 14++ yrs. that you might suggest / give a try with some patients.

Tim in Marion, Indiana

Response from Dr. Henry

Thanks-very useful. Appreciate you sharing your experience on the matter of tenofovir related "gas". KH



Previous
Did I start to ART late?
Next
Am i doing good with ARV meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement